Mothers and babies, Bawomatuluo village, Nias Island, Sumatra
I debated for several days about whether or not to post this picture, and in the end decided to post it in the hopes that it might provide a cautionary tale about the dangers of drug use during pregnancy. When I pulled this photo up for editing, I noticed that the baby on the left is suffering from a number of deformities, likely caused by unknowingly taking a teratogenic (i.e., deformation causing) substance during a critical stage of fetal development. The deformaties are similar to those caused in the past by thalidomide, which was sold as an anti-nausea drug for morning sickness, and as sedative from 1957 until 1962, when it was banned in most countries. The tragedy triggered a number of changes in the way we now test drugs.
Sorry I didn't have time to comment today, but too busy with gardening (a rare sunny day this month) and other work that couldn't wait.